

IATI/UNDP Regional Workshop on data usage, Accra, Ghana March 19-20 2015,

Venue: M Plaza Hotel, Borstal Avenue, Roman Ridge

AGENDA







Time Sess

Session Overview, Day 1

Chair/ Speaker and Format

08:30 - 09:00	Coffee and registration	
(30 mins)		
09:00 - 09:30 (30 mins)	Welcome remarks Reflection on IATI's role in the current global conversation on financing for development in moving towards SDGs, and the ways in which IATI can support the region influencing outcomes for the next period of development.	Mr. Cassiel Ato Forson - Deputy Minister, Ministry of Finance Mr. Dominic Sam Country Director, UNDP Ghana
09:30 - 09:45 (15 mins)	Conference outline	IATI Secretariat (Ghana)
09:45 - 11:00 (75 mins)	Session 1 – Increasing development effectiveness through greater transparency within the changing architecture of development financing	Chair: Ghana and UNDP to Co- Chair
	This opening session sets the scene for the workshop as an opportunity bringing together regional stakeholders to consider ways in which transparent, open data can be key in achieving success in both financing for development and implementation of Sustainable Development Goals. Availability of information on all funds for development at global and country levels, through the application of agreed data standards, will be essential in achieving those goals. This plenary session invites discussion on the ways in which IATI is positioned to support these aims.	Format: Guided discussion.
	is strengthened through greater transparency at global and country levels.	
	 As preparation, participants may consider: What are some of the specific ways in which better information on all types of resources for development has benefits for partner countries in the region? 	
	• How can this group/region contribute most effectively to the outcome of political discussions on open data at regional and global levels?	
	• What decisions need to be made during the course of this workshop to feed into global political conversations including through the IATI Steering Committee?	
	 How can this group use existing IATI governance structures (Partner Country Caucus and Steering Committee meetings) to advocate more clearly on the importance of meeting political commitments on transparency. 	
11:00 -11:30 (30 mins)	Refreshment break	

11:30 - 13:00 (90 mins)	 Session 2: Taking Stock of the status of data availability and usage IATI Secretariat shares a brief overview of the data now available through the IATI Registry to show progress made by publishers. Participants share country experiences of progress achieved through the use of open, transparent data delivered according to agreed standards (timely, forward-looking, comprehensive, comparable, machine-readable), and consider impacts of the increasing availability of data at national and sub-national level. Objective: Participants share examples of practical progress achieved through the use of open data on development resources and identify challenges and agree on necessary actions to address any systemic barriers to using IATI data. As preparation for the open discussion, participants may consider: Have the needs for information at country level (national and sub-national) changed in recent years? Where required data is not available through the IATI Registry, where and how do participants currently access it? 	Chair: Democratic Republic of Congo Format: Brief structured presentations (max 5 slides per presenter) from • Young Innovations (Nepal) • Madagascar • Malawi To be followed by open discussion.
	 In situations where IATI data is not currently being used, what are the specific reasons for not using it? 	
13:00 - 14:15 (75 mins)	Lunch break	
14:15 - 15:30 (75 mins)	 Session 3: Raising awareness of IATI and what can be achieved by using the data This interactive session is designed to raise awareness of IATI through some of the tools that can be used to access it. Objective: Participants learn about IATI, available tools and support, and leave with strategies for taking actions to extend awareness of IATI and benefits of use in different countries and contexts. 	Chair: Madagascar Format: Group activity focused around use of d- portal.org and IATI Speakers Kit
15:30 - 15:45 (10 mins)	Mobility break	

15:40 – 17:00 (80 mins)	Session 4: Addressing questions on use of data, data quality and accessibility.	Boneva, UNDP	
		Boneva, UNDP Rwanda Format: Brief structured presentations (max 5 slides per presenter) from • Rwanda • DRC • Tanzania To be followed by guided discussion	
	methods are used for obtaining better data? Are there any data issues common to all countries that could be addressed at a systemic level?		
17:30 – 19:00	Cocktail gathering arranged by the Ministry of Finance, Ghana as hosts		

Time	Session Overview, Day 2	Chair/ Speaker and Format
09:00 - 09:15 (15 mins)	Recap any agreements from the previous day and agree on expectations for day 2	Chair: IATI Secretariat (Ghana)
09:15 – 10:45 (90 mins)	Parallel Sessions 5: Improving SystemsParticipants divide into four groups to discuss implementation challenges and drivers for success in a smaller group setting, drawing on country experience. These parallel sessions look at the relationship of AIMS with other systems at country level, and the processes and frameworks that underpin the effective functioning of those systems.Objectives: To share and learn from successes or challenges of countries using different systems for managing information on development cooperation.Group A: Learning from home-grown and other non- traditional systems of aid information managementRecognising the different methods for managing aid information, those countries that have developed their own systems share experiences to understand about the technical and political challenges around the process of developing and implementing	 Group A: Group B: Group C: Group D: Format: Four parallel groups (40 mins discussion). Groups report back to plenary on three issues and three solutions found. (40 mins)
	systems in-house.Group B: Lessons learned on integration with national planning/budgeting process (i.e. Public Financial Management Systems)This session will discuss experiences and lessons learned in the integration of AIMS with national planning, budgeting and public financial management systems/processes, including such questions as how the AIMS is integrated with national processes? What were the challenges in implementing the integration and what are the drivers for the success? Can you give concrete examples of results/improvements from the integration? Key lessons learned?Group C: Lessons Learned on Capturing Forward-Spending Information/Enhancing Predictability The AIMS/development cooperation information system in many countries is used to capture projections, commitments, disbursements and in some cases expenditure. Enhancing predictability — particularly forward-spending information — remains a challenge. This session examines ways in which the system can be used or strengthened to capture forward-spending information to enhance medium-term predictability.	
	Group D: Ensuring Ownership/Sustainability This session will discuss ways in which to support/ensure sustainability of Aid Information Management Systems, including such questions as how the sustainability of the systems is considered in the establishment/development of the systems? What are the key success factors for successful transfer of the systems to nationally-owned systems? What challenges were encountered if any in the handover of the systems? Key lessons learned and critical consideration aspects in the establishment of the systems from a sustainability point of view?	

10:45-11:15 (30 mins)	Refreshment Break	
11:15 – 12:30 (75 mins)	Session 6: National frameworks and arrangements for managing development cooperation effectively	Chair: Burkina Faso
	This session considers the institutional arrangements around the use of data from IATI and other sources.	Format: Guided
	Objective : To explore ways in which strengthening institutional arrangements within the units with mandates for different datasets can lead to improved budgeting and planning processes.	
	As preparation for the guided discussion, participants may wish to consider the following:	
	• What systems are in place to enable different offices to receive the financial information they need to carry out their functions? What other sources of information are necessary to give a full picture for financial management purposes and what are the avenues for accessing them?	
	 How are these systems integrated within frameworks, arrangements or procedures for managing development cooperation across governments? 	
	• What are the institutional arrangements around the use of the data at different departments in each Ministry, and how can these be strengthened to achieve maximum value from having data on a full range of financial flows?	
12:30 - 13:30 (60 mins)	Lunch	
13:30 – 15:00 (90 mins)	<u>Session 7: Closing session – final conclusions</u> This session draws together elements from throughout the workshop to focus on key messages coming from the region on use of IATI data and data needs. It is a chance to consider how IATI can be used to capture all types of financial flows to support a changing development finance structure. Objective : Conclusions and key messages emerging from the workshop are recapped here and further discussion leads to agreement on which messages are carried forward into relevant negotiations, and through which methods/media.	Chair: Government of Ghana Format: Workshop recap (UNDP) and guided discussion (Ghana)